Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 121, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 16, 2006, 2:23 PM CDT for Douglas County, Ozark County, Shannon County, Missouri. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 16, 2006, 2:23 PM CDT (19:23 UTC)
- Expired
- Oct 16, 2006, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Douglas County, MO, Ozark County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 4:45 PM CDT | FLASH FLOOD | 5 Se Gainesville, MO | FLOODING OVER LOW WATER CROSSING ON T HIGHWAY 5 MILES EAST OF ROUTE 5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 161931
FFWSGF
MOC067-153-203-170130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT MON OCT 16 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI.
DOUGLAS COUNTY IN SOUTHWEST MISSOURI.
OZARK COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 900 PM CDT
* AT 221 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A LOW
WATER CROSSING NEAR ISABELLA FLOODED AND IMPASSABLE DUE TO
EXCESSIVE RAINFALL TODAY. COUNTY ROAD 865 NORTH OF ISABELLA HAS
BEEN CLOSED DUE TO FLOODING ALONG THE STREAMS AND CREEKS THAT FLOW
INTO THE LITTLE NORTH FORK OF THE WHITE RIVER...THAT DRAINS INTO
BULL SHOALS LAKE NORTH OF THEODOSIA. ALTHOUGH WIDESPREAD FLASH
FLOODING IS NOT EXPECTED...SOME OF THE TYPICAL LOW WATER CROSSINGS
ACROSS OZARK...DOUGLAS AND SHANNON COUNTIES WILL BE FLOODED FOR
SOME TIME THIS AFTERNOON AND EARLY EVENING. IN ADDITION...AN
ADDITIONAL ONE HALF INCH OF RAINFALL IS POSSIBLE BEFORE THE
RAINFALL TAPERS OFF TONIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA AND
BIRCH TREE
THIS FLASH FLOOD WARNING IS AN UPGRADE FROM THE PREVIOUS FLOOD
ADVISORY THAT WAS ISSUED EARLIER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3650 9278 3657 9277 3705 9239 3705 9209
3673 9211 3673 9210 3687 9169 3706 9164
3713 9104 3709 9107 3707 9123 3689 9124
3688 9166 3673 9210 3650 9213
$$
JLT1 follow-up statement
000
WGUS73 KSGF 162315
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT MON OCT 16 2006
MOC067-153-203-162323-
SHANNON MO-DOUGLAS MO-OZARK MO-
613 PM CDT MON OCT 16 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR OZARK...EASTERN
DOUGLAS AND SOUTHERN SHANNON COUNTIES...
THE FLASH FLOOD WARNING WILL BE REPLACED BY A FLOOD WARNING FOR
CONTINUED FLOODING OF SOME SMALL STREAMS AND LOW WATER CROSSINGS.
LAT...LON 3650 9278 3657 9277 3705 9239 3705 9209
3673 9211 3673 9210 3687 9169 3706 9164
3713 9104 3709 9107 3707 9123 3689 9124
3688 9166 3673 9210 3650 9213
$$
FOSTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 2:06 PM CDT, 17 minutes earlier.
Area forecast discussion, Oct 16, 2:06 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 206 PM CDT MON OCT 16 2006 .DISCUSSION... FORECAST CHALLENGES FOR THIS PACKAGE DEAL WITH STRATUS/FOG THIS EVENING AND MAX TEMPERATURES THROUGH THE WEEK. TODAY...CURRENT SATELLITE IMAGERY SHOWING CLOUDINESS COVERING ENTIRE AREA ALL THE WAY TO WESTERN KANSAS. WEATHER OBSERVATIONS SHOWING STRATUS AS LOW AS A FEW HUNDRED FEET OVER KANSAS...SO LOOKS LIKE STRATUS WILL BE STICKING AROUND FOR AT LEAST THE NEXT 24 HOURS. FOR TODAY...TEMPERATURES SHOULD HOLD STEADY RIGHT ABOUT WHERE THEY ARE NOW WITH LOWS IN THE LOWER 50S. RADAR SHOWING BACK EDGE OF PRECIP EXTENDS FROM NEVADA SOUTH TO NEAR ANDERSON. MODELS IN FAIRLY GOOD AGREEMENT IN ENDING THE RAIN FROM WEST TO EAST...ENDING IN OUR WESTERN ZONES BY LATE AFTERNOON...THROUGH SPRINGFIELD AROUND 7 PM THIS EVENING AND OUR EASTERN ZONES BY MIDNIGHT. TUESDAY...GFS KEEPS LOW LEVEL MOISTURE IN THROUGH AT LEAST THROUGH THE AFTERNOON. WITH RAIN ENDING TONIGHT AND ABUNDANT MOISTURE ON THE GROUND...FOG WILL DEFINITELY FORM THIS EVENING. ADDED PATCHY FOG TO FORECAST THROUGH NOON TIME TUESDAY. STRATUS WILL MODERATE TEMPERATURES AGAIN TUESDAY. WENT BELOW MOS GUIDANCE TO ACCOUNT FOR THE STRATUS. LATER SHIFTS MAY NEED TO LOWER TEMPS EVEN MORE. WEDNESDAY ON...ANOTHER SHORTWAVE ON TAP FOR WEDNESDAY AFTERNOON. RIGHT NOW...GFS SHOWING GREATEST POTENTIAL FOR PRECIP OVER NORTHERN MISSOURI WITH TAIL END OF FRONT PUSHING THROUGH OUR CWA WEDNESDAY EVENING. KEPT CHANCE POPS MAINLY OVER CENTRAL AND EASTERN MISSOURI WITH SLIGHT CHANCES ELSEWHERE. NORTHWESTERLY FLOW AND COLD AIR BEHIND FRONT SHOULD KEEP TEMPERATURES COOL AND BELOW NORMAL. LOOKING AT TEMPERATURES ONLY IN THE UPPER 50S TO LOW 60S THURSDAY WITH A SLIGHT WARMING TREND FRIDAY. YET ANOTHER...STRONGER SHORTWAVE PUSHES INTO THE STATE SATURDAY AND SHOULD BE OUR BEST SHOT FOR PRECIP. JET IS IN GOOD PLACEMENT TO KICK OFF SOME THUNDERSTORM ACTIVITY SATURDAY NIGHT INTO SUNDAY MORNING. CLAYCOMB && .AVIATION... 18Z UPDATE...VARIABLE IFR-MVFR CIGS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AT BOTH JLN AND SGF AS MOIST EAST-SOUTHEAST LOW LEVEL FLOW IS LIFTED BY APPROACHING UPPER SYSTEM. MODEL CONTINUITY ADDS CONFIDENCE TOWARD LOWERING CIGS AND VISIBILITIES TONIGHT INTO EARLY TUESDAY. RUNNELS && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Oct 16, 1:05 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT MON OCT 16 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 105 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: PROLONGED MODERATE RAINFALL LEADING TO ISOLATED FLOODING AREAS AFFECTED AND TIMING: SOUTH CENTRAL MISSOURI INTO THIS EVENING DISCUSSION: MOISTURE FLOWING AHEAD OF A STORM SYSTEM MOVING ACROSS THE MIDWEST LED TO THE DEVELOPMENT OF MODERATE TO HEAVY SHOWERS ALONG THE ARKANSAS BORDER INTO SOUTH CENTRAL MISSOURI LAST NIGHT. WHILE MUCH OF THE HEAVY RAIN HAS ENDED...RUNOFF FROM THE EARLIER RAIN COMBINED WITH ADDITIONAL LIGHT TO MODERATE RAINFALL MAY LEAD TO LOCALIZED FLOODING OF LOW WATER CROSSINGS OVER SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE FORECAST TO RETURN TO THE AREA WEDNESDAY NIGHT INTO THURSDAY AS A SECOND STORM SYSTEM MOVES ACROSS THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Local storm report, Oct 16, 1:29 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD 1 W LANTON 36.52N 91.82W
10/16/2006 HOWELL MO LAW ENFORCEMENT
SHERIFF OFFICE REPORTED 8 TO 10 INCHES OF WATER FLOWING
ACROSS HIGHWAY 142. AN EARLIER REPORT OF A CAR WASHED OFF
A LOW WATER CROSSING NEAR THIS LOCATION AROUND NOON WAS
SUBSEQUENTLY REPORTED AS BEING NON FLOOD RELATED.
&&
SRLocal storm report, Oct 16, 2:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
219 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLASH FLOOD ISABELLA 36.58N 92.61W
10/16/2006 OZARK MO LAW ENFORCEMENT
OZARK COUNTY SHERIFF REPORTS HASKINS FORD ROAD /COUNTY
ROAD 865/ CLOSED DUE TO HIGH WATER.
&&
JSCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 12:20 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Oct 16, 12:20 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.